Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jan 3, 2008, 2:30 AM EST for 6 counties in Florida. It took effect at Jan 3, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 2:30 AM EST (07:30 UTC)
- In effect from
- Jan 3, 2008, 11:00 AM EST
- Expired
- Jan 3, 2008, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 7.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -146 m²/s²
- 0-3 km storm-relative helicity
- -252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTBW 030730 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 230 AM EST THU JAN 3 2008 ...RED FLAG WARNING IN EFFECT FOR THIS AFTERNOON FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA... FLZ039-042-043-048>052-055>057-060>062-065-031930- /O.UPG.KTBW.FW.A.0003.080103T1600Z-080103T2300Z/ /O.NEW.KTBW.FW.W.0003.080103T1600Z-080103T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 230 AM EST THU JAN 3 2008 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIRMASS WILL REMAIN IN PLACE ACROSS THE AREA TODAY WITH GUSTY WINDS EXPECTED IN ALL LOCATIONS BY THE LATE MORNING AND AFTERNOON. AFTERNOON RELATIVE HUMIDITY VALUES ARE AGAIN EXPECTED TO FALL BELOW 35 PERCENT FOR AROUND 4 HOURS ON THURSDAY. THE GUSTY WINDS WILL FURTHER EXACERBATE THE SPREAD OF ANY FIRE THAT MAY START. THEREFORE A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
1 follow-up statement
000 WWUS82 KTBW 031934 RFWTBW RED FLAG WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 234 PM EST THU JAN 3 2008 ...RED FLAG WARNING CONTINUES THROUGH 6 PM EST THIS AFTERNOON FOR ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA... FLZ039-042-043-048>052-055>057-060>062-065-032300- /O.CON.KTBW.FW.W.0003.000000T0000Z-080103T2300Z/ LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 234 PM EST THU JAN 3 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. RELATIVE HUMIDITY VALUES HAVE ALREADY FALLEN BELOW 35 PERCENT AT NUMEROUS LOCATIONS ACROSS THE AREA THIS AFTERNOON WITH WINDS AROUND 15 MPH AND GUSTING UP TO 30 MPH. THE RED FLAG WARNING WILL THEREFORE CONTINUE THROUGH 6 PM EST THIS AFTERNOON. A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jan 2, 8:46 PM EST, 5 hours 44 minutes earlier.
Area forecast discussion, Jan 2, 8:46 PM EST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
846 PM EST WED JAN 2 2008
...COLDEST AIR OF THE SEASON IS UPON US...
TEMPERATURES RANGED IN THE UPPER 30S TO MID 40S. THE REAL STORY IS
THE DEW POINT TEMPERATURES WHICH RANGED FROM THE SINGLE DIGITS
INLAND OF CEDAR KEY TO THE MID 20S IN FORT MYERS. THE DRY AIR WILL
ALLOW OVERNIGHT LOWS OVER INLAND AREAS TO REACH THE TEENS NORTH TO
MID 20S SOUTH. WINDS NORTH OF INTERSTATE 4 HAD COME DOWN TO AROUND
10 MPH BUT GUSTS OVER 20 MPH COULD BE FOUND TO THE SOUTH. EXPECT
WIND CHILLS TO DROP TO LEVELS NOT SEEN IN YEARS...RANGING FROM THE
SINGLE DIGITS NORTH TO THE TEENS SOUTH. MINOR CHANGES IF ANY TO
FORECAST.
SOME RECORD LOW TEMPERATURES FOR THURSDAY MORNING JAN 3 2007. THE
TEMPERATURE TYPO FOR FORT MYERS IN THE PREVIOUS DISCUSSION WAS FIXED.
TAMPA 26 1928
SAINT PETERSBURG 32 1979
SARASOTA 30 1979
LAKELAND 27 1979
FORT MYERS 34 1979
&&
.AVIATION...VFR ALL ROUTES THROUGH THE PERIOD. NORTH TO NORTHEAST
WINDS SHOULD KEEP THE STRATOCUMULUS OFFSHORE.
&&
.MARINE...BUOY 42036 HAD NORTH WINDS 25G37KTS AND 9 FT SEAS AND BUOY
42099 HAD WAVES OF 12 FT. WINDS FORECAST TO TURN NORTHEAST AND
BECOME LESS GUSTY AFTER MIDNIGHT. THIS SHOULD ALLOW WAVES TO GO DOWN
A FOOT OR SO BY SUNRISE. SMALL CRAFT ADVISORY AND HIGH SURF ADVISORY
CONTINUES.
&&
.FIRE WEATHER...COLD DRY AIR MASS WILL CONTINUE TO SUPPORT RED FLAG
CONDITIONS LATE THURSDAY MORNING AND AFTERNOON. MIDNIGHT SHIFT WILL
LIKELY UPGRADE WATCH TO RED FLAG WARNING FOR THURSDAY.
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING UNTIL 9 AM EST THURSDAY FOR
CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEVY-MANATEE-PASCO-POLK-SARASOTA-SUMTER.
FREEZE WARNING FROM 1 AM TO 9 AM EST THURSDAY FOR
LEE-PINELLAS.
WIND CHILL WARNING UNTIL 9 AM EST THURSDAY FOR CHARLOTTE-
CITRUS-DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-
LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
HIGH SURF ADVISORY UNTIL 10 AM EST FRIDAY FOR CHARLOTTE-
HILLSBOROUGH-LEE-MANATEE-PINELLAS-SARASOTA.
LAKE WIND ADVISORY UNTIL 7 AM EST THURSDAY FOR CHARLOTTE-CITRUS-
DE SOTO-HARDEE-HERNANDO-HIGHLANDS-HILLSBOROUGH-LEE-LEVY-
MANATEE-PASCO-PINELLAS-POLK-SARASOTA-SUMTER.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON FOR CHARLOTTE-CITRUS-DE SOTO-HARDEE-HERNANDO-
HIGHLANDS-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-PINELLAS-POLK-
SARASOTA-SUMTER.
FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING
FOR CITRUS-HERNANDO-LEVY-SUMTER.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FROM
BONITA BEACH TO SUWANNEE RIVER OUT 60 NM
INCLUDING TAMPA BAY.
&&
NOAH/COLSONHazardous weather outlook, Jan 2, 5:03 AM EST, 21 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 503 AM EST WED JAN 2 2008 FLZ039-042-043-048>052-055>057-060>062-065-022215- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 503 AM EST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...COASTAL FLOOD IMPACT... PERSISTENT STRONG NORTH TO NORTHWESTERLY WINDS WILL CONTINUE TO BUILD 4 TO 6 FOOT WAVES THAT WILL IMPACT COASTAL ZONES FROM PINELLAS COUNTY SOUTHWARD. THESE WAVES WILL LEAD TO MINOR BEACH EROSION THROUGHOUT THE DAY TODAY. BEACH GOERS SHOULD AVOID THE ROUGH SURF AND BE AWARE THAT AN ENHANCED RISK OF RIP TIDES WILL LINGER THROUGHOUT THE DAY. ...EXCESSIVE COLD IMPACT... A MODIFIED ARCTIC AIRMASS WILL CONTINUE TO BUILD INTO THE AREA TODAY...AND WILL BE ENTRENCHED OVERNIGHT. AS WINDS SLACKEN OVERNIGHT TEMPERATURES WILL DROP RAPIDLY BELOW FREEZING IN ALL BUT COASTAL AREAS. PERSONS WITH AGRICULTURAL INTERESTS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEIR PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. PETS SHOULD ALSO BE BROUGHT INSIDE DURING THIS PERIOD OF COLD. EVEN THOUGH WINDS WILL SLACKEN OVERNIGHT ENOUGH WILL EXIST THAT WHEN COMBINED WITH THE COLD AIR TEMPERATURES WILL PRODUCE DANGEROUS WIND CHILL VALUES. WIND CHILLS WILL BE IN THE SINGLE DIGITS IN NORTHERN COUNTIES...AND WILL BE IN THE TEENS ELSEWHERE. ANYONE VENTURING OUTSIDE OVERNIGHT AND EARLY THURSDAY MORNING SHOULD DRESS IN SEVERAL WARM LAYERS...AND LIMIT EXPOSURE TO THE WIND. ...MARINE GUST IMPACT... SUSTAINED WINDS OF 20 TO 30 KTS WITH OCCASIONAL GALE FORCE GUSTS WILL BE IN THE OFFING TODAY IN GULF WATERS BETWEEN 20 AND 60 NM OFFSHORE WITH 9 TO 12 FT WAVES EXPECTED. NEAR SHORE WATERS WILL EXPERIENCE 20 TO 30 KT WINDS...HOWEVER GUSTS SHOULD REMAIN BELOW GALE FORCE. ...FIRE WEATHER IMPACT... VERY DRY AIR WILL COMBINE WITH WINDS IN THE 15 TO 25 MPH RANGE TO GENERATE CRITICAL FIRE WEATHER CONDITIONS TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ...FIRE WEATHER IMPACT... DRY AIR WILL REMAIN IN PLACE THURSDAY AFTERNOON...AND A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ONCE AGAIN. HIGH PRESSURE WILL BUILD NORTH AND EAST OF THE AREA BY LATE WEEK AND A WARMING TREND IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. CANTIN
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 3:50 AM EST | Freeze Warning | TBW | Sumter | 29 hr |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.